Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 81, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 26, 2007, 2:29 AM CDT for Cavalier County, Ramsey County, North Dakota. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2007, 2:29 AM CDT (07:29 UTC)
- Expired
- Jun 26, 2007, 3:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Cavalier County, ND, Ramsey County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 141 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:45 AM CDT | HAIL 1.75 | 2 Sse Osnabrock, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 260729
SVRFGF
NDC019-071-260815-
/O.NEW.KFGF.SV.W.0081.070626T0729Z-070626T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
229 AM CDT TUE JUN 26 2007
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA...
THIS INCLUDES THE CITY OF LANGDON...
NORTHEASTERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA...
* UNTIL 315 AM CDT
* AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM
WAS LOCATED 5 MILES SOUTH OF DERRICK...OR 25 MILES NORTHEAST OF
DEVILS LAKE...MOVING TO THE NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEKOMA AT 240 AM CDT...
OSNABROCK AT 250 AM CDT...
OLGA AT 305 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4845 9873 4832 9855 4856 9834 4865 9797
4899 9814
$$
VOELKER2 follow-up statements
000
WWUS53 KFGF 260750
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
250 AM CDT TUE JUN 26 2007
NDC019-071-260815-
/O.CON.KFGF.SV.W.0081.000000T0000Z-070626T0815Z/
RAMSEY ND-CAVALIER ND-
250 AM CDT TUE JUN 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR EASTERN CAVALIER AND NORTHEASTERN RAMSEY COUNTIES...
AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM
WAS LOCATED 4 MILES EAST OF NEKOMA...OR 13 MILES SOUTH OF LANGDON...
MOVING TO THE NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OSNABROCK BY 255 AM CDT...
OLGA BY 305 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4845 9873 4832 9855 4856 9834 4865 9797
4899 9814
$$
VOELKER000
WWUS53 KFGF 260810
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
310 AM CDT TUE JUN 26 2007
NDC019-071-260820-
/O.EXP.KFGF.SV.W.0081.000000T0000Z-070626T0815Z/
RAMSEY ND-CAVALIER ND-
310 AM CDT TUE JUN 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CAVALIER AND
NORTHEASTERN RAMSEY COUNTIES WILL EXPIRE AT 315 AM CDT...
AT 310 AM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTHEASTERN
RAMSEY AND EASTERN CAVALIER COUNTIES. SO THE WARNING WILL BE ALLOWED
TO EXPIRE AT 315 AM CDT.
LAT...LON 4845 9873 4832 9855 4856 9834 4865 9797
4899 9814
$$
VOELKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:20 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jun 25, 8:20 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 820 PM CDT MON JUN 25 2007 FORECAST CHALLENGE FOR UPDATE CONCERNS CONVECTIVE POTENTIAL. SAME BOUNDARY/LOCATION DIFFERENT DAY AS IN PAST TWO DAYS MAJORITY OF FORECAST AREA STRONGLY CAPPED. FAVORED CONVECTIVE POTENTIAL REMAINS ALONG BOUNDARY FROM SURFACE LOW LOCATED NORTH OF BIS NE TO JUST SOUTH OF DVL AND EAST TO HCO AND BDE. CONVECTIVE INHIBITION (CIN) WEAKEST AND POTENTIAL ENERGY MAXIMIZED WITHIN THIS ZONE. APPEARS TO BE SUFFICIENT CIN AT THIS TIME ALONG BOUNDARY AS SMALL CLUSTER OF CONVECTION ATTEMPTED TO FIRE UP OVER KITTSON/ROSEAU COUNTIES BUT LIFTED INTO CANADA AND DISSIPATED. IF CONVECTIVE INITIATION CAN OVERCOME CAP FAVORED AREA WILL BE OVER FAR NE ND AND N MN ON FRINGE OF +12C LINE AT 700 MB AND NOSE OF LOW LEVEL JET. FARTHER SW QUESTIONS REMAIN IF CAP CAN BE BROKEN. 00Z BIS SOUNDING UNDER SURFACE LOW SHOWING -225 CIN ALONG WITH CONVECTIVE TEMPERATURES OF 104. TOR THREAT LOOKS TO BE SLOWLY DIMINISHING AS MIXED LAYER CIN INCREASING AND BETTER LIKELIHOOD OF ELEVATED CONVECTION. WILL MAKE SOME MINOR ADJUSTMENTS TO POPS HITTING FAVORED ABOVE AREA AND BACKING OFF ON POPS FARTHER SOUTH AND EAST UNTIL LATE AS RUC MOVES BOUNDARY LITTLE THROUGH 09Z. WITH EXCEPTION OF DVL AREA LATE REGION REMAINS IN WARM SECTOR SO SHOULD SEE MINIMUM TEMPERATURES SIMILAR TO PAST SEVERAL NIGHTS...WARM. && .AVIATION... VFR CONDITIONS WILL PERSIST WITH ISOLD MVFR CIGS/VSBY NEAR STRONGER TSTM ACTIVITY OVER FAR NE ND INTO N MN. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jun 25, 5:46 AM CDT, 20 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 546 AM CDT MON JUN 25 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 546 AM CDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE VERY NEAR THE CANADIAN BORDER... MAINLY ON THE NORTH DAKOTA SIDE OF THE RED RIVER EARLY THIS MORNING. SEVERE THUNDERSTORMS MAY REGENERATE FROM THE DEVILS LAKE BASIN ACROSS THE NORTHERN RED RIVER VALLEY TO LAKE OF THE WOODS THIS EVENING. THE SEVERE THUNDERSTORMS BOTH THIS MORNING AND THIS EVENING WILL BE A RESULT OF VERY UNSTABLE AIR BEING LIFTED OVER A STATIONARY FRONT THAT EXTENDS FROM JUST NORTH OF A LINE FROM BISMARK TO INTERNATIONAL FALLS. NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REST OF THE REGION SOUTH OF THE FRONT. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY MORNING FROM THE RED RIVER VALLEY EASTWARD AND THEN EAST OF THE VALLEY BY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GV
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:52 AM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 38 min |
| Jun 26, 3:09 AM CDT | Severe Thunderstorm Warning | FGF | Pembina, Walsh | 51 min |
| Jun 26, 3:58 AM CDT | High Wind Warning | FGF | Benson, Cavalier, Eddy, Ramsey, Towner | 2 hr |
| Jun 26, 4:44 AM CDT | Flash Flood Warning | FGF | Pembina, Walsh | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.